Alert archive / Wyoming / High Wind Warnings in 2012
High Wind Warning 17, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 29, 2012, 2:10 PM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Mar 29, 2012, 6:00 PM MDT. It was in force for 32 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2012, 2:10 PM MDT (20:10 UTC)
- In effect from
- Mar 29, 2012, 6:00 PM MDT
- Expired
- Mar 31, 2012, 1:53 AM MDT
- In force
- 32 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 12:16 AM MDT | NON-TSTM WND GST 68 | 2 W Cody, WY | |
| Mar 30, 1:17 AM MDT | NON-TSTM WND GST 68 | 2 W Cody, WY | |
| Mar 30, 8:42 AM MDT | NON-TSTM WND GST 90 | 5 Wnw Clark, WY | |
| Mar 30, 10:45 AM MDT | NON-TSTM WND GST 62 | 8 Ssw Clark, WY | |
| Mar 30, 10:45 AM MDT | NON-TSTM WND GST 75 | 2 W Cody, WY | |
| Mar 30, 3:40 PM MDT | NON-TSTM WND GST 63 | 8 N Meeteetse, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2101 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS75 KRIW 292010 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 210 PM MDT THU MAR 29 2012 ...HIGH WINDS ARE EXPECTED TONIGHT THROUGH FRIDAY NIGHT ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS... .HIGH WINDS ARE EXPECTED TO DEVELOP ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS THIS EVENING AND COULD CONTINUE THROUGH FRIDAY AND FRIDAY NIGHT. AN UPPER LEVEL JET WILL COMBINE WITH A STRONG SURFACE PRESSURE GRADIENT PROVIDING CONDITIONS FAVORABLE FOR STRONG DOWNSLOPE WINDS. WYZ002-003-300900- /O.UPG.KRIW.HW.A.0016.120330T0000Z-120331T1200Z/ /O.NEW.KRIW.HW.W.0017.120330T0000Z-120331T1200Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 210 PM MDT THU MAR 29 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP AFTER 6 PM MDT THIS EVENING AND CONTINUE THROUGH FRIDAY AND FRIDAY NIGHT BEFORE TAPERING OFF. * WIND...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH IN THE CODY FOOTHILLS...WITH 45 TO 55 MPH WINDS GUSTING TO 75 MPH OVER THE EAST SLOPES OF THE ABSAROKA MOUNTAINS ARE EXPECTED. * IMPACTS...DAMAGING WINDS ARE POSSIBLE. LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL HAZARDOUS DUE TO STRONG CROSS WINDS ALONG HIGHWAYS 120...291...296 AND 14 16 20 WEST OF CODY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
3 follow-up statements
044 WWUS75 KRIW 300806 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 206 AM MDT FRI MAR 30 2012 ...HIGH WINDS ARE EXPECTED THROUGH FRIDAY NIGHT ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS... .HIGH WINDS HAVE DEVELOPED ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS AND WILL CONTINUE TODAY AND TONIGHT. AN UPPER LEVEL JET WILL COMBINE WITH A STRONG SURFACE PRESSURE GRADIENT PROVIDING CONDITIONS FAVORABLE FOR STRONG DOWNSLOPE WINDS. WYZ002-003-302100- /O.CON.KRIW.HW.W.0017.000000T0000Z-120331T1200Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 206 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THROUGH TODAY AND TONIGHT BEFORE TAPERING OFF. * WIND...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH IN THE CODY FOOTHILLS...WITH 45 TO 55 MPH WINDS GUSTING TO 75 MPH OVER THE EAST SLOPES OF THE ABSAROKA MOUNTAINS ARE EXPECTED. * IMPACTS...DAMAGING WINDS ARE POSSIBLE. LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL HAZARDOUS DUE TO STRONG CROSS WINDS ALONG HIGHWAYS 120...291...296 AND 14 16 20 WEST OF CODY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WOLCOTT
421 WWUS75 KRIW 302015 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 215 PM MDT FRI MAR 30 2012 ...HIGH WINDS WILL CONTINUE THROUGH TONIGHT ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS... .HIGH WINDS HAVE DEVELOPED ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS AND WILL CONTINUE TODAY AND TONIGHT. WIND GUSTS OF 90 MPH HAVE OCCURRED AROUND CLARK WITH GUSTS OF 75 MPH ALONG YELLOWSTONE AVENUE ON THE WEST SIDE OF CODY. AN UPPER LEVEL JET WILL COMBINE WITH A STRONG SURFACE PRESSURE GRADIENT PROVIDING CONDITIONS FAVORABLE FOR STRONG DOWNSLOPE WINDS. WYZ002-003-311200- /O.CON.KRIW.HW.W.0017.000000T0000Z-120331T1200Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 215 PM MDT FRI MAR 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THROUGH TONIGHT BEFORE TAPERING OFF BY 6 AM MDT. * WIND...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH IN THE CODY FOOTHILLS...WITH 45 TO 55 MPH WINDS GUSTING TO 75 MPH OVER THE EAST SLOPES OF THE ABSAROKA MOUNTAINS ARE EXPECTED. THE HIGHEST WINDS WILL BE AROUND CLARK WITH GUSTS TO 90 MPH POSSIBLE. * IMPACTS...DAMAGING WINDS ARE POSSIBLE. LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL HAZARDOUS DUE TO STRONG CROSS WINDS ALONG HIGHWAYS 120...291...296 AND 14 16 20 WEST OF CODY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
896 WWUS75 KRIW 310753 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 153 AM MDT SAT MAR 31 2012 WYZ002-003-310900- /O.CAN.KRIW.HW.W.0017.000000T0000Z-120331T1200Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 153 AM MDT SAT MAR 31 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED ACROSS THE AREA THIS MORNING BEHIND A COLD FRONT THAT MOVED ACROSS MONTANA. $$ AEM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 29, 11:52 AM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 29, 11:52 AM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1152 AM MDT THU MAR 29 2012 .UPDATE UPDATED TO ADD HIGH WIND WATCH TO THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THIS EVENING THROUGH EARLY MORNING SATURDAY. GAP FLOW AND PERIODS OF MOUNTAIN WAVE ACTIVITY ARE LIKELY TONIGHT AS 40 TO 50KT H7 WIND EXPERIENCES DOWNWARD FORCING UNDER THE INFLUENCE OF THE RIGHT EXIT REGION OF A 90KT JET STREAK. GUSTS OVER 65 MPH ARE POSSIBLE IN THE CLARK AREA AND WEST OF CODY WHILE GUSTS OF 75 MPH ARE POSSIBLE IN THE MOUNTAINS ALONG CHIEF JOSEPH HIGHWAY. && .SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT WEST OF THE DIVIDE...A PROGRESSIVE WEATHER PATTERN LOOKS TO CONTINUE FOR THE NEXT FEW DAYS WITH A FEW CHANCES FOR SOME RAIN AND SNOW SHOWERS. SOME SHOWERS ASSOCIATED WITH THE CURRENT SYSTEM MOVING THROUGH THE AREA WILL EXIT SWEETWATER COUNTY EARLY THIS MORNING. WITH A SMALL DEW POINT DEPRESSION...WE ALSO ADDED SOME PATCHY FOG NEAR PINEDALE FOR EARLY THIS MORNING. TODAY LOOKS TO BE THE DRIEST OF THE NEXT FEW DAYS WITH A PROGRESSIVE FLAT RIDGE MOVING THROUGH OVER THE AREA. HOWEVER...THERE WILL STILL BE A FEW SHOWERS IN THE HIGHER ELEVATIONS WITH SOME UPSLOPE WESTERLY FLOW. THEN FROM THURSDAY THROUGH FRIDAY A COUPLE OF SHORT WAVES MOVE THROUGH THE FLOW AND WILL BRING SHOWERS TO THE AREA. MODELS DIFFER WITH THE INTENSITY OF EACH OF THESE WAVES SO ONLY A FEW MINOR TWEAKS WERE MADE TO POPS AND QPF ACROSS NORTHWESTERN AREAS. TEMPERATURES WILL BE WARM ENOUGH FOR MAINLY RAIN TO FALL IN THE VALLEYS WITH MAINLY SNOW ACROSS THE HIGHER ELEVATIONS. SYSTEM FOR THE WEEKEND NOW APPEARS TO BE SLOWER SO WE REMOVED THE CHANCE OF PRECIPITATION ACROSS SOUTHERN LOCATIONS FOR SATURDAY AFTERNOON AND NIGHT. EAST OF THE DIVIDE...THERE MAY BE A FEW LEFTOVER SHOWERS ACROSS FAR EASTERN AREAS EARLY THIS MORNING OTHERWISE EXPECT MAINLY DRY WEATHER TODAY. EXPECT TEMPERATURES A FEW DEGREES COOLER THAN YESTERDAY ALONG WITH A BIT LESS WIND ALTHOUGH SOME LOCATIONS WILL CONTINUE TO SEE BREEZY CONDITIONS AT TIMES. AS FLOW TURNS SOUTHWESTERLY FOR FRIDAY AND SATURDAY EXPECT A WARMING TREND WITH TEMPERATURES...ESPECIALLY FOR SATURDAY WHEN SOME LOCATIONS HAVE THE POTENTIAL OF SEEING THE FIRST 80 DEGREE TEMPERATURES OF THE YEAR. AS THE POTENT SYSTEM NOW MOVING INTO THE WEST COAST APPROACHES THE PRESSURE GRADIENT WILL TIGHTEN AND BREEZY TO WINDY CONDITIONS WILL RETURN EACH AFTERNOON. WITH MODELS NOW TRENDING TO A SLOWER SOLUTION FOR THIS SYSTEM...WE HAVE REMOVED POPS FOR MOST AREAS SATURDAY INTO SATURDAY NIGHT. .LONG TERM...SUNDAY THROUGH THURSDAY SATURDAY...CRITICAL FIRE WEATHER CONDITIONS LIKELY CENTRAL AND SOUTHERN AREAS. RECORD HIGH TEMPERATURES POSSIBLE. WINDY. CHANCES OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS FAR WEST AND NORTHWEST. SUNDAY...STRONG COLD FRONT TO PUSH EAST ACROSS CENTRAL WYOMING SUNDAY MORNING. SCATTERED RAIN AND SNOW SHOWERS ALONG WITH ISOLATED THUNDERSTORMS ALONG THE FRONT. WINDY...WITH STRONG WIND GUSTS POSSIBLE. NUMEROUS SNOW SHOWERS FAR WEST AND WESTERN MOUNTAINS. SUNDAY NIGHT AND MONDAY...SNOW SHOWERS DECREASING WEST TO EAST SUNDAY EVENING. CLEARING AND COLDER SUNDAY NIGHT. SEASONABLY MILD TEMPERATURES MONDAY WITH SLIGHT CHANCES OF SNOW SHOWERS WESTERN MOUNTAINS. TUESDAY THROUGH THURSDAY...MAINLY DRY WITH ABOVE NORMAL TEMPERATURES. BREEZY TO WINDY AREAS WITH ELEVATED FIRE WEATHER BEHAVIOR POSSIBLE WHERE FUELS REMAIN DRY. ECMWF AND GFS IN GOOD OVERALL AGREEMENT WITH TROUGH PASSAGE ON SUNDAY WITH AN OVERALL SLOWER...DEEPER AND MORE SPLIT TREND. CANADIAN MODEL REMAINS ON THE SLOW END OF GUIDANCE. GFS AND ECMWF HAVE SURFACE COLD FRONT ROUGHLY ALONG A SHR-RKS LINE AT 12Z SUNDAY WITH FRONT EAST INTERSTATE 25 BY 18Z SUNDAY. A STRONGLY BAROCLINIC ATMOSPHERE AND SLIGHT INSTABILITY WILL BRING THE POTENTIAL FOR ISOLATED THUNDERSTORMS ALONG THE FRONT. FURTHER SOUTHERN TRACK OF THE MAIN UPPER TROUGH ACROSS THE FOUR CORNERS REGION WILL RESULT IN LEE CYCLOGENESIS OVER NE COLORADO SUNDAY AFTERNOON WITH LOW LEVEL FLOW TURNING NORTHERLY ACROSS EASTERN WYOMING...SO SOME UPSLOPE PRECIPITATION MAY LINGER IN THE CPR AREA WELL INTO SUNDAY EVENING. ATMOSPHERE QUICKLY DRIES NW-SE BEHIND THE EXITING TROUGH SUNDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS IN AND WINDS DIMINISH OVERNIGHT...ALLOWING FOR GOOD RADIATIONAL COOLING MONDAY MORNING. GFS AND ECMWF IN OVERALL AGREEMENT ON BUILDING UPPER RIDGE OVER ROCKIES ON MONDAY WITH THIS RIDGE SHIFTING SLOWLY EAST TUESDAY AND WEDNESDAY AS EASTERN PACIFIC TROUGH SHARPENS AND SLOWLY PROGRESSES TOWARD THE WEST COAST. ECMWF IS DEEPER WITH THIS TROUGH THAN GFS AND DAMPENS ENERGY OUT RIDING UP BACKSIDE OF DOWNSTREAM RIDGE MORESO THAN GFS. OVERALL...SOUTHWEST FLOW WILL BRING A RETURN TO MUCH ABOVE NORMAL TEMPERATURES WEDNESDAY AND THURSDAY. && .AVIATION.../18Z ISSUANCE/ WEST OF THE DIVIDE...SHOWERS WILL CONTINUE THROUGH 18Z FRIDAY. MOST AFFECTED WILL BE THE NORTHWESTERN MOUNTAINS...AND IMPACTING KJAC AND KAFO AFTER 21Z. MVFR CONDITIONS ANTICIPATED WITH SHOWER ACTIVITY. GUSTY WIND IS ANTICIPATED AFTER 20Z WITH GUSTS TO BETWEEN 20 AND 25 KTS. WIND WILL TAPER OFF AFTER 03Z. MOUNTAIN TOPS WILL REMAIN OBSCURED IN CONTINUED SHOWER ACTIVITY. EAST OF THE DIVIDE...VFR CONDITIONS ARE EXPECTED THROUGH 18Z FRIDAY. GUSTY WIND WILL RETURN TO THE AREA AFTER 19Z TODAY...ESPECIALLY OVER THE WIND CORRIDOR BETWEEN KRKS AND KCPR. SOME MOUNTAIN OBSCURATION MAY DEVELOP WEST OF KCOD AFTER 00Z BUT THE TERMINAL WILL REMAIN VFR. STRONG WIND WILL DEVELOP ALONG THE EAST SLOPES OF THE ABSAROKA AND WIND RIVER RANGES. LLWS EXPECTED AT KCOD AND KLND AFTER 03Z. 30 TO 40KT SW WIND TO DEVELOP ALONG THE WIND CORRIDOR FROM KRKS TO KCPR AFTER 16Z FRIDAY. && .FIRE WEATHER... FIRE DANGER SHOULD DECREASE A BIT ON TODAY WITH SOMEWHAT LOWER TEMPERATURES...LESS WIND AND RELATIVE HUMIDITY A BIT HIGHER THAN YESTERDAY. HOWEVER...THERE COULD BE ELEVATED FIRE DANGER FOR A FEW HOURS THIS AFTERNOON IN AREAS THAT BECOME BREEZY. FIRE DANGER THAN INCREASES AGAIN ON FRIDAY WITH MORE WIND AND HIGHER TEMPERATURES. FIRE WEATHER WATCHES MAY BE NEEDED FOR PORTIONS OF SWEETWATER...NATRONA AND JOHNSON COUNTIES FOR FRIDAY AFTERNOON. WITH EVEN WARMER TEMPERATURES AND STRONGER WINDS ON SATURDAY MORE WIDESPREAD FIRE WEATHER WATCHES MAY BE NEEDED. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 6 PM MDT THIS EVENING THROUGH LATE FRIDAY NIGHT WYZ002-003. && SHORT TERM...HATTINGS LONG TERM...AEM AVIATION...BERC FIRE WEATHER...HATTINGS
Hazardous weather outlook, Mar 29, 8:03 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 803 AM MDT THU MAR 29 2012 WYZ001>020-022>030-301101- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 803 AM MDT THU MAR 29 2012 ...HIGH WIND WATCH FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THIS EVENING THROUGH EARLY SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WIND WILL DEVELOP THIS EVENING OVER THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS. PLEASE SEE HIGH WIND WATCH PRODUCT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FRIDAY AND SATURDAY...WINDY...DRY AND WARM CONDITIONS WILL CONTINUE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF SOUTHERN AND CENTRAL WYOMING. SATURDAY WILL BE VERY WINDY AND WARM WITH MORE WIDESPREAD CRITICAL FIRE CONDITIONS ACROSS AREAS EAST OF THE DIVIDE AS WELL AS SWEETWATER COUNTY. SUNDAY...ISOLATED THUNDERSTORMS. SIGNIFICANT SNOWFALL POSSIBLE IN THE WESTERN MOUNTAINS. STRONG WINDS POSSIBLE ACROSS SOUTHERN AND CENTRAL AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:42 AM MDT | High Wind Watch | RIW | Fremont, Hot Springs, Park | 6 hr |
Nearby
High Wind Warnings in Wyoming, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.